MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SPECIFIC MADE GLENOSPHERE NITINOL GUIDE; SURGICAL INSTRUMENT FOR SHOULDER

MEDACTA INTERNATIONAL SA SHOULDER SPECIFIC MADE GLENOSPHERE NITINOL GUIDE; SURGICAL INSTRUMENT FOR SHOULDER
Catalog Number 04.01.10.0421
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 06 may 2019: lot 1858331: (b)(4) items manufactured and released on 28-jan-2019.No anomalies found related to the problem.To date, three other similar events have been reported on this lot (complaint (b)(4)).
 
Event or Problem Description
During the surgery the glenosphere nitinol guide broke at wire-instrument metal shaft connection level.The surgery was completed successfully and without delay using the standard guide.
 
Additional Manufacturer Narrative
It was declared that the device was not available.However it was received on 2nd of december 2019.Visual inspection performed on december 4th 2019 by r&d shoulder manager: the visual inspection performed confirmed that the flexible wire is broken at the conjunction with the main body of the instrument.No sign of damage or deformation is visible on the collar of the main body, where the flexible wire is attached to.The breakage may have been caused by excessive force applied on the wire during the glenosphere insertion.

Brand Name
SHOULDER SPECIFIC MADE GLENOSPHERE NITINOL GUIDE
Common Device Name
SURGICAL INSTRUMENT FOR SHOULDER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8591160
Report Number3005180920-2019-00363
Device Sequence Number2293880
Product Code LXH
UDI-Device Identifier07630971238176
UDI-Public07630971238176
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.01.10.0421
Device Lot Number1858331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient Weight60